Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 107, NWS Binghamton, NY

June 11, 2000Chemung County, Tioga County, New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2000, 4:26 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 4:26 PM EDT (20:26 UTC)
Expired
Jun 11, 2000, 5:30 PM EDT
In force
64 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Chemung County, NY, Tioga County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:26 PM EDTThunderstorm Wind 52 ECountywide, NYEmergence management reported wind damage throughout Tioga county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 112027
SVRBGM
NYC007-015-017-023-107-109-PAC015-112130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOMPKINS COUNTY IN CENTRAL NEW YORK.
  CORTLAND COUNTY IN CENTRAL NEW YORK.
  TIOGA COUNTY IN CENTRAL NEW YORK.
  CHENANGO COUNTY IN CENTRAL NEW YORK.
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.
  BROOME COUNTY IN CENTRAL NEW YORK.
  CHEMUNG COUNTY IN CENTRAL NEW YORK.

* UNTIL 530 PM EDT.

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS...ALONG A LINE EXTENDING
  FROM CORTLAND TO DRYDEN TO SPENCER TO CHEMUNG...MOVING SOUTHEAST AT
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLSEYVILLE AROUND 430 PM EDT.
  WAVERLY AND WEST CANDOR AROUND 435 PM EDT.
  CANDOR AND HUNTS CORNERS AROUND 440 PM EDT.
  BARTON AND BERKSHIRE AROUND 445 PM EDT.
  CATATONK AND LOUNSBERRY AROUND 450 PM EDT.
  LISLE AND NANTICOKE AROUND 455 PM EDT.
  MAINE AND WHITNEY POINT AROUND 500 PM EDT.
  APALACHIN AND CAMPVILLE AROUND 505 PM EDT.
  CASTLE CREEK AND CHENANGO FORKS AROUND 510 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

$$

RRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT SUN JUN 11 2000

CONVECTION POPPING UP ACROSS MOST OF SRN TIER AND NORTHERN PA THIS
AFT WHERE THERE HAS BEEN MORE SUN WHILE NORTH HAS SEEN MORE GENERAL
SHRA ACTIVITY. WATCH ISSUED FOR EXTREME SE COUNTIES WHERE GREATER
INSTABILITY MAY ALLOW FOR SOME SVR AS STORMS MOVE INTO THIS AREA.
WILL NEED TO WATCH CLOSELY BUT THREAT APPEARS MARGINAL. MORE
ORGANIZED AREA OF PRECIP NOW BEGINNING TO ENTER WRN PART OF FA.
ANOTHER SFC WAVE WILL MOVE ACROSS THE AREA LATER TONIGHT SO SHOWERS
WILL NOT TAPER OFF UNTIL AFTER MIDNIGHT MOST AREAS...EVENING UP
NORTH.

FNTL BNDRY WILL SLOWLY MOVE S ACRS CWA TNGT AS WEAK HI PRESS
BUILDS IN AND SHWRS WILL CONT THRU MOST OF NGT.  FNT WILL BEGIN TO
LOOSE ITS SWRD PUSH LATER TNGT AND MON ALLOWING IT TO HANG UP JUST S
OF CWA ON WRN PORTION WITH A BETTER SWRD PUSH ALONG COASTAL PLAIN ON
ERN PORTION.  DRIER AIR ALLOWS SHWRS TO END ACRS N BUT CONT INTO MON
MRNG CNTRL AND S. LOOKS LIKE SLOW CLEARING MONDAY...ESP SOUTHERN
ZONES WHICH MAY NOT SEE MUCH SUN UNTIL LATE IN THE DAY.

.BGM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PA ZONES 040/048 AND
NY ZONE 062.

JL

In the hours before

Special weather statement, Jun 11, 2:05 PM EDT, 2 hours 21 minutes before
NYZ062-PAZ040-048-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 PM EDT SUN JUN 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES:

SULLIVAN NY...
WAYNE PA...
PIKE PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland64 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMTompkins64 min
Jun 11, 5:22 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware53 min
Jun 11, 6:13 PM EDTSevere Thunderstorm WarningBGMDelaware17 min
Jun 11, 7:16 PM EDTSevere Thunderstorm WarningBGMPike29 min
Jun 11, 7:56 PM EDTSevere Thunderstorm WarningBGMLuzerne34 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.